MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1315-04-S
Health Effect - Clinical Code ST Segment Elevation (2059)
Date of Event 12/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant product: pentaray catheter (model# unknown lot# unknown), coolflow irrigation tubing (model# d-1233-18-s lot# unknown), webster 10 pole catheter (model# d-1079-230-s lot# 17523031m).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an ablation procedure for atypical atrial flutter with a thermocool® sf nav uni-directional catheter and thermocool® sf nav bi-directional catheter and suffered an acute myocardial infarction (ami) requiring pacing and cardiac arrest requiring cardiopulmonary resuscitation (cpr) and pharmacologic support.During ablation, st elevation was noted in the inferior leads (ii, iii, and avf).Patient was paced via the ablation catheter in the right ventricular apex.Patient went into cardiac arrest and cpr was initiated and pharmacologic support was provided.Coronary angiogram revealed no pathology.Patient was transferred to the intensive care unit.There is no information regarding extended hospitalization.It was noted that the patient remained in atrial flutter throughout the procedure.The flutter was unaltered by the event or by the ablation procedure at that time.It was also noted that the patient later returned to sinus rhythm.Patient has a history of prior pulmonary vein isolation (pvi) ablation.Physician is uncertain regarding the cause of the adverse event.Physician confirmed that the adverse event was not caused by bwi products.It was also noted that char was observed on the thermocool® sf nav bi-directional catheter approximately 3 hours into the procedure.Catheter was replaced with the thermocool® sf nav uni-directional catheter.It was noted that the irrigation bags were above minimum fluid levels and the pentaray pressure bag was within normal limits.Adverse event occurred approximately 5 minutes after catheter replacement.The charring discovered is not mdr reportable because char is a physical phenomenon of rf and can be the normal result of an ablation process.The presence of char on the electrodes does not represent a serious injury in itself nor is necessarily the result of device malfunction.
 
Additional Manufacturer Narrative
Incorrect manufacture date and udi number provided in initial 3500a report.Correct manufacture date and udi have been properly updated in the corresponding fields of this report.(b)(4).

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6215545
Report Number9673241-2016-00919
Device Sequence Number11117368
Product Code LPB
UDI-Device Identifier10846835009255
UDI-Public(01)10846835009255(11)141114(17)171031(10)17136868L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberD-1315-04-S
Device Catalogue NumberD131504
Device Lot Number17136868L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/30/2016
Supplement Report FDA Received Date01/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age65 YR